Alert archive / New York / Wind Advisories in 2008
Wind Advisory 8, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Apr 1, 2008, 11:47 AM EDT for 4 states. It took effect at Apr 1, 2008, 8:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2008, 11:47 AM EDT (15:47 UTC)
- In effect from
- Apr 1, 2008, 8:00 PM EDT
- Expired
- Apr 2, 2008, 12:38 PM EDT
- In force
- 17 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 011547 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1147 AM EDT TUE APR 1 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-020300- /O.NEW.KALY.WI.Y.0008.080402T0000Z-080402T1600Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1147 AM EDT TUE APR 1 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT WEDNESDAY FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. SOUTHERLY WINDS WILL BECOME SOUTHWEST THIS EVENING AND INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH. THESE WINDS WILL INCREASE TONIGHT BEHIND A STRONG COLD FRONT WITH SOME GUSTS UP TO 45 MPH AS THE DIRECTION BECOMES MORE WESTERLY. THESE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY MORNING AND THEN DECREASE THEREAFTER AS HIGH PRESSURE SETTLES INTO THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... USE EXTRA CAUTION. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
3 follow-up statements
000 WWUS71 KALY 020255 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1055 PM EDT TUE APR 1 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- /O.CON.KALY.WI.Y.0008.000000T0000Z-080402T1600Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1055 PM EDT TUE APR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EDT WEDNESDAY FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. A COLD FRONT HAS PASSED THROUGH THE AREA...WITH WINDS SHIFTING TO WEST-NORTHWEST. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON THE REST OF TONIGHT THROUGH WEDNESDAY MORNING. THESE STRONG WINDS WILL DECREASE WEDNESDAY AFTERNOON AS HIGH PRESSURE SETTLES INTO THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... USE EXTRA C
000 WWUS71 KALY 020847 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 447 AM EDT WED APR 2 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-022100- /O.EXT.KALY.WI.Y.0008.000000T0000Z-080402T2100Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 447 AM EDT WED APR 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. NORTHWEST WINDS WILL BE SUSTAINED AT 20 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH THROUGH THIS AFTERNOON. THE STRONG WINDS WILL DECREASE BY EARLY EVENING AS HIGH PRESSURE SETTLES INTO THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... USE EXTRA CAUTION. $$
000 WWUS71 KALY 021638 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1238 PM EDT WED APR 2 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021745- /O.CAN.KALY.WI.Y.0008.000000T0000Z-080402T2100Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1238 PM EDT WED APR 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE WIND ADVISORY. WHILE IT WILL REMAIN RATHER WINDY THIS AFTERNOON...THE WINDS WILL REMAIN THE THRESHOLD NEED TO WARRANT AN ADVISORY. THEY WILL RANGE BETWEEN 15 AND 30 MPH...GUSTING TO 40 MPH. THE WINDS WILL RELAX AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Apr 1, 7:05 AM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 1, 7:05 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
705 AM EDT TUE APR 1 2008
.SYNOPSIS...
IT WILL BE MILD TODAY WITH TEMPERATURES CLIMBING INTO THE 50S AND
60S AHEAD OF AN ADVANCING COLD FRONT. THE COLD FRONT WILL SWEEP
ACROSS THE AREA THIS AFTERNOON AND EVENING. IN THE FRONTS WAKE A
COOLER AIRMASS WILL BE USHERED ON A BRISK AND GUSTY WESTERLY WINDS.
HIGH PRESSURE WILL BUILD IN FOR WEDNESDAY NIGHT AND
THURSDAY...HOWEVER ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE
REGION THURSDAY NIGHT AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODELS ARE IN GOOD AGREEMENT WITH COLD FRONT PASSAGE THIS AFTERNOON
AND EVENING. IT WILL BE VERY MILD TODAY IN THE WARM SECTOR OF THE
SYSTEM WITH TEMPS WARMING WELL INTO THE 50S AND 60S AND DEW POINTS
RISING INTO THE UPPER 40S TO THE LOWER/MID 50S. THE MAV GUIDANCE
NUMBERS ARE THE WARMEST WITH 64 DEGREES AT ALBANY...THIS IS HIGHER
THAN PREVIOUS FORECASTS. WHILE BOTH THE MET AND FWC GUIDANCE NUMBERS
HAVE PULLED BACK A COUPLE DEGREES AND HAVE MID 50S. CONTINUE TO
FAVOR WARMER TEMPS. STILL LOOKING AT IMPRESSIVE DYNAMICS...110-120
KNOTS 500 MB JET AND A STRONG LOW LEVEL JET 45-55 KNOTS. WITH STRONG
SHEAR AND LIMITED INSTABILITY VERTICAL GROWTH OF CONVECTION WILL BE
LIMITED...LOW-TOPPED CONVECTION ALONG AND OR JUST AHEAD OF COLD
FRONT. WILL KEEP MENTION OF THUNDERSTORMS IN WEATHER GRIDS ALONG
WITH POTENTIAL FOR GUSTY WINDS WITH VERY STRONG WINDS FIELDS THIS
AFTERNOON INTO THE EVENING. STORM PREDICTION CENTER HAS AREA IN
SEE TEXT FOR TODAY...REFER TO SWODY1 FOR MORE DETAILS.
WITH WARM TEMPS...HIGH DEW POINTS AND STRONG S-SW FLOW AHEAD OF
APPROACHING COLD FRONT IDEAL CONDITIONS FOR SNOW MELT AND THERE IS
PLENTY OF SNOW ACROSS THE NORTHERN PORTION OF THE FORECAST AREA.
FLOOD WATCH CONTINUES...THE AMOUNT OF RAINFALL WITH COLD FRONT WILL
IMPACT FLOOD THREAT. THE THREAT FOR THUNDERSTORMS ADDS TO THE FLOOD
POTENTIAL CONCERNS. REFER TO THE HYDROLOGY SECTIONS FOR MORE
DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
BRISK AND GUSTY WINDS THE CONCERN. STRONG COLD AIR ADVECTION WILL
OCCUR TONIGHT IN THE WAKE OF THE COLD FRONT AND WITH LARGE PRESSURE
RISES INDICATE BY THE MODELS WHICH WILL HELP TRANSPORT STRONG
WINDS TO SURFACE. ON WEDNESDAY THE REGION WILL BE BETWEEN THE
DEPARTING LOW AND ADVANCING HIGH. MODELS INDICATE A BORDERLINE WIND
ADVISORY SITUATION AND HAVE THIS IN WIND GRIDS WITH GUSTS UP TO 45
MPH AND EVEN SUSTAINED WINDS OF 25 TO 30 MPH DEVELOPING TONIGHT AND
CONTINUING THROUGH MUCH OF WEDNESDAY WITH PRESSURE GRADIENT WEAKEN
BY WEDNESDAY EVENING AS RIDGE FINALLY STARTS TO TAKES CONTROL. WIND
ADVISORY MAY BE POSTED LATER TODAY. THE CENTER OF THE SURFACE HIGH
WILL SLIDE JUST TO OUR SOUTH WEDNESDAY NIGHT AND MOVE OFF THE MID
ATLANTIC COAST THURSDAY. THURSDAY WILL BE MUCH MORE PLEASANT WITH
SEASONABLE TEMPS HOWEVER...ANOTHER LOW PRESSURE POSED TO IMPACT
REGION FOR THE END OF THE WORK WEEK.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE SURFACE HIGH THAT WAS OVER THE MID ATLANTIC STATES THURSDAY
MORNING WILL BE IN THE ATLANTIC SOUTHEAST OF CAPE COD BY EARLY
THURSDAY EVENING...WITH A SURFACE LOW MOVING NORTHEAST FROM THE
LOWER MISSISSIPPI VALLEY AND ITS ASSOCIATED FRONTAL BOUNDARY AND
OVERRUNNING SPREADING NORTH ALONG THE MID ATLANTIC SEABOARD. SURFACE
TEMPS ARE FORECAST TO DIP INTO THE LOW 30S AND UPPER 20S WITH
TEMPERATURES ALOFT RISING TO ABOVE FREEZING...SETTING THE STAGE FOR
A NASTY MIX OF SNOW...SLEET...AND ICE BEFORE SURFACE TEMPERATURES
WARM ABOVE FREEZING FRIDAY MORNING. THE MREF PLUMES FOR THE 00Z
CYCLE HAVE SNOW...SLEET...AND ICE INDICATED FOR ALBANY. HIGHS
FRIDAY WILL RANGE FROM NEAR 40 IN THE ADIRONDACKS AND SOUTHERN GREEN
MOUNTAINS TO THE UPPER 40S IN THE LOWER HUDSON VALLEY. THE FRONTAL
BOUNDARY WILL STALL ALONG THE APPALACHIANS AS A COUPLE OF IMPULSES
MOVE NORTHEAST FRIDAY EVENING AND SATURDAY MORNING WITH THE UPPER
TROF MOVING ACROSS THE AREA SATURDAY NIGHT...SUGGESTING A PROLONGED
PERIOD OF WET AND UNSETTLED WEATHER. A WEAK HIGH CROSSES THE REGION
SUNDAY FOLLOWED BY ANOTHER FRONTAL SYSTEM DROPPING SOUTH FROM CANADA
WHICH WILL BRING THE THREAT OF MORE WET WEATHER MONDAY AFTERNOON.
ALL IN ALL...LOOKS LIKE A RATHER GLOOMY AND UNSETTLED PERIOD BUT NOT
A TOTAL WASHOUT WITH MOSTLY LOW CHANCE OR SLIGHT CHANCE POPS
STARTING SATURDAY. FOR THE MOST PART HIGHS WILL BE IN THE LOW TO MID
50S...WITH LOWS IN THE LOW 30S.
&&
.AVIATION/12Z TUESDAY THROUGH FRIDAY/...
WIDESPREAD IFR FLIGHT CONDITIONS WERE OVER THE REGION AROUND
DAYBREAK TODAY WITH CEILINGS BETWEEN 600 AND 900 FEET AGL
WITH MVFR CEILINGS AT POUGHKEEPSIE...ROME...NORTH ADAMS...
AND BENNINGTON. AN AREA OF SHOWERS WAS OVER THE ADIRONDACKS
MOVING NORTH...WITH MORE WIDELY SCATTERED SHOWERS OVER EASTERN
AND CENTRAL PENNSYLVANIA. WARM AND MOIST AIR WAS STREAMING INTO
THE REGION WITH SOUTH TO SOUTHWEST WINDS 45 TO 60 KNOTS JUST
ABOVE THE BOUNDARY LAYER. WE THEREFORE HAVE LOW LEVEL WIND
SHEAR IN ALL THREE TAFS AS EVEN AT ALBANY THERE IS A 30 TO 40
DEGREE DIRECTIONAL SHEAR INDICATED. CEILINGS SHOULD IMPROVE
TO MVFR WITH VISIBILITIES VFR BY MID MORNING AS THE LOW CLOUDS
LIFT SOME AND FOG/MIST MIXES OUT. SOUTH WINDS WILL PICK UP
WITH SUSTAINED 12 TO 16 KNOTS AND GUSTS OF 20 TO 30 KNOTS BY
MID MORNING. CONDITIONS WILL PROBABLY BRIEFLY IMPROVE TO VFR BY
EARLY AFTERNOON. A COLD FRONT WILL APPROACH LATER IN THE AFTERNOON
WITH A LINE OF SHOWERS...WITH ISOLD TO SCT TSTMS POSSIBLE AS WELL.
WE HAVE FORECAST A 4 HOUR PERIOD OF SHOWERS WITH THE FRONTAL PASSAGE
IN THE HUDSON VALLEY TAFS WITH CB IN THE CLOUD GROUP...WITH
CONDITIONS IMPROVING TO VFR AFTER THE FRONT PASSES.
OUTLOOK...
TONITE...MAINLY VFR. CHC OF A SHRA/TSTM THROUGH THE EVENING.
WED-THU...VFR...NO SIG WX.
THU NT-FRI...MVFR/IFR...-RA/-SN LIKELY.
&&
.FIRE WEATHER...
...THUNDERSTORM POSSIBLE THIS AFTERNOON AND EVENING...
...WIND GUSTS UP TO 45 MPH EXPECTED TONIGHT AND WEDNESDAY...
THE COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON AND EVENING
TRIGGERING SHOWERS AND POSSIBLY THUNDERSTORMS. BRISK AND GUSTY
WESTERLY WINDS WILL USHER IN A COOLER AIRMASS TONIGHT AND WEDNESDAY
WITH SUSTAINED WINDS OF 15 TO 30 MPH AND GUSTS UP TO 45 MPH. HIGH
PRESSURE WILL BUILD IN FOR WEDNESDAY NIGHT AND THURSDAY. HOWEVER
ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE REGION THURSDAY NIGHT
AND FRIDAY BRINGING A WIDESPREAD PRECIPITATION EVENT.
&&
.CLIMATE...
PRECIPITATION FOR MARCH 2008 WAS 6.21 INCHES WHICH MAKES IT THE 3RD
WETTEST MARCH ON RECORD SINCE 1826. NUMBER 1 IS 7.37 SET BACK IN
1843 AND 2ND 7.29 INCHES SET BACK IN 1871.
THIS FOLLOWS LAST MONTHS RECORD OF THE 2ND WETTEST FEBRUARY ON
RECORD WITH 5.04 INCHES. NUMBER 1 IS 5.19 INCHES SET BACK IN 1870.
NORMAL TEMPS FOR ALBANY FOR EARLY EARLY ARE HIGHS IN THE LOWER 50S
AND LOWS IN THE LOWER 30S.
.HYDROLOGY...
THE COMBINATION OF MELTING SNOW AND RAIN IS EXPECTED TO RESULT IN
SIGNIFICANT RISES ON MOST OF THE RIVERS IN THE REGION...ESPECIALLY
THOSE IN THE ADIRONDACKS. PRELIMINARY MODELING OF THEM INDICATES THE
ONES THAT WOULD BE MOST LIKELY TO REACH FLOOD WOULD BE THE METTAWEE
RIVER IN WASHINGTON COUNTY...THE HEADWATERS OF THE MOHAWK RIVER IN
THE UTICA AREA...AND THE ESOPUS CREEK BELOW THE ASHOKAN RESERVOIR
WHICH IS FULL AND NO LONGER HAS ANY AVAILABLE STORAGE. A FLOOD WATCH
HAS BEEN ISSUED FOR OUR NORTHERN ZONES IN NY AND SOUTHERN VERMONT.
ASIDE FROM THE ADIRONDACKS AND SOUTHERN VERMONT...THE SNOWPACK
IS VERY ELEVATION DEPENDENT WITH ONE TO TWO INCHES OF WATER IN
THE SNOW PACK OVER HIGHER ELEVATIONS OF THE CATSKILLS AND
BERKSHIRES...WHILE THE SNOW HAS MOSTLY MELTED FROM THE LOWER
ELEVATIONS. WINDY MOIST CONDITIONS WITH DEWPOINTS RISING TO
AROUND 50 WILL MELT MUCH...IF NOT ALL...OF THE SNOW OVER THE
CATSKILLS...BERKSHIRES...AND THE LITCHFIELD HILLS.
A SHARP COLD FRONT WILL CROSS THE AREA TUESDAY EVENING AND
STOP THE MELTING AND FREEZE THINGS UP IN THE REMAINING SNOWPACK
BY WEDNESDAY MORNING. CURRENT COMPUTER GUIDANCE SHOWS LESS THAN
A HALF INCH OF RAIN RESULTING FROM THE COLD FRONT ACROSS THE
REGION. IF THE RAIN OVER THE CATSKILLS IS HEAVIER THAN FORECAST...
SOME FLOODING COULD DEVELOP THERE THIS AFTERNOON OR EVENING.
SOME MELTING OF THE SNOW PACK IS EXPECTED DURING THE DAYTIME
WEDNESDAY THROUGH FRIDAY BUT TEMPERATURES ARE FORECAST TO DROP
WELL BELOW FREEZING DURING THE NIGHTS. ANOTHER STORM SYSTEM MAY
BRING A MIX OF RAIN AND SNOW ON FRIDAY AND SATURDAY...WITH
HIGH TEMPERATURES IN THE 50S ACROSS THE MOHAWK...HUDSON...
AND HOUSATONIC VALLEYS SATURDAY AFTERNOON.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH WEDNESDAY
MORNING FOR NYZ032-033-038>043-082>084.
MA...NONE.
VT...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH WEDNESDAY
MORNING FOR VTZ013>015.
&&Hazardous weather outlook, Apr 1, 5:46 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 546 AM EDT TUE APR 1 2008 NYZ032-033-038>043-082>084-VTZ013>015-021100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 546 AM EDT TUE APR 1 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...THERE IS THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON AND EVENING AHEAD AND ALONG OF A STRONG COLD FRONT. IF THUNDERSTORMS DEVELOP THEY WILL MOVE EASTERLY AT OVER 30 MPH...AND COULD PRODUCE WIND GUSTS UP TO 45 MPH. ALSO IN THE WAKE OF THE COLD FRONT...A STRONG AND GUSTY WESTERLY WIND WILL DEVELOP TONIGHT WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS TO AROUND 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE FOR MUCH OF THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 546 AM EDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES AND LITCHFIELD COUNTY. .DAY ONE...TODAY AND TONIGHT... THERE IS THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON AND EVENING AHEAD AND ALONG OF A STRONG COLD FRONT. IF THUNDERSTORMS DEVELOP THEY WILL MOVE EASTERLY AT OVER 30 MPH...AND COULD PRODUCE WIND GUSTS UP TO 50 MPH. ALSO IN THE WAKE OF THE COLD FRONT...A STRONG AND GUSTY WESTERLY WIND WILL DEVELOP TONIGHT WITH SUSTAINED WINDS OF 15 TO 30 MPH AND GUSTS TO AROUND 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE FOR MUCH OF THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:34 PM EDT | River Flood Warning | ALY | Oneida | 50 hr |
| Apr 1, 1:34 PM EDT | River Flood Warning | ALY | Herkimer, Oneida | 55 hr |
| Apr 1, 7:10 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 48 min |
Nearby
Wind Advisories in New York, 2008Wind Advisories in Vermont, 2008Wind Advisories in Massachusetts, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.